Ayurvedic Management of Drug-induced Tardive Dyski

Type: Article
Price: $5.00
 

Description

Ayurvedic Management of Drug-induced Tardive Dyskinesia, A Case Study - S. Sriman Narayanan, Prakash B. Narayana,  H.P. Savitha

 

Abstract: Tardive dyskinesia is a neurological disorder with a group of symptoms comprising of choreiform, athetoid, and rhythmic movements of the tongue, jaw, trunk, and extremities in patients who are under long-term anti-psychotic medication. The pathophysiology of tardive dyskinesia is not well understood; it is hypothesized that central dopamine blockade plays a role in the pathogenesis of the condition. A 24-year-old male patient was diagnosed with schizophrenia and was under anti-psychotic medication since four years. He presented with psychiatric symptoms like hallucination and sleep disturbance. The list of neurological
symptoms observed included grimacing, shaky movements of the head, excessive eye blinking, repeated masticatory movements of the jaw, and stiff body gesture. The patient was assessed using abnormal involuntary movement scale (AIMS) before and after the treatment. Considering the vÀta doÈa which is the main causative factor, the patient was treated with a course of sneha pÀna (consumption of fats) with
kalyÀõaka gh¦ta, virecana, followed by vÀtahara (pacifying), medhya (psychotropic), and b¦mhana basti (nourishing enemas). The patient exhibited improvement in AIMS assessment scale and changes were observed in his mental status.

NeonCRM by Neon One